Cardiac Arrest Caused by Torsades de Pointes Tachycardia after Successful Atrial Flutter Radiofrequency Catheter Ablation
Aglaia-Angeliki Mantziari*, Vassilios P Vassilikos, Yiannis S Chatzizisis, Georgios Dakos, Georgios Stavropoulos, Stelios Paraskevaidis , Ioannis H Styliadis
Identifiers and Pagination:Year: 2011
First Page: 1
Last Page: 3
Publisher Id: TOCMJ-5-1
Article History:Received Date: 9/11/2010
Revision Received Date: 17/11/2010
Acceptance Date: 20/11/2010
Electronic publication date: 1/2/2011
Collection year: 2011
open-access license: This is an open access article licensed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/3.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.
A 66-year-old woman underwent successful radiofrequency catheter ablation for long-lasting, drug refractory fast atrial flutter. Two days later she had a cardiac arrest due to torsades de pointes (TdP) tachycardia attributed to relative sinus bradycardia and QT interval prolongation. After successful resuscitation further episodes of TdP occurred, which were treated with temporary pacing. Because of concomitant systolic dysfunction due to ischemic and valvular heart disease she was finally treated with an implantable defibrillator. In conclusion we strongly advise prolonged monitoring for 2 or more days for patients with structural heart disease following successful catheter ablation for long lasting tachyarrhythmias.